Taking pill whilst breastfeeding

(9 Posts)
ZuleikaD Wed 02-Jan-13 15:32:46

I think you're not supposed to take the combined pill while bf-ing anyway. I too took Cerazette and bf-ing was fine.

But you might want to talk to your doc about whether it's possibly rosacea, rather than acne.

Yorkville Wed 02-Jan-13 08:24:09

Thanks everyone, I might speak to the dr about getting the mini pill instead if it is less likely to impact supply - BertieBotts the kellymom link is very useful. Has anyone found cerazette has improved their adult acne?

BertieBotts Tue 01-Jan-13 13:55:21

In my experience I did have a small dip in supply on the combined pill but with an older baby they're not as reliant on bf for their nutrition anyway, and it doesn't take long for an older baby/child to reestablish supply to how it was, it adjusts back.

dishwashervodkaanddietirnbru Tue 01-Jan-13 13:37:59

cerazette is a mini-pill though and is less likely to affect supply like the combined pill (Yasmin is a combined pill)

kellymom has info on taking different oral contraceptives

BertieBotts Tue 01-Jan-13 13:37:26

It's just a synthetic version of hormones produced when pregnant, and lots of people bf through pregnancy, if it was harmful, breastfeeding would prevent pregnancy anyway is my way of thinking.

emsyj Tue 01-Jan-13 13:33:50

Ah yes, Cerazette - that's the one. I didn't get on with it, but it's probably like most of the pill brands, different ones are good for different people. I too have problem skin.

PoppyWearer Tue 01-Jan-13 10:48:42

I took Cerazette whilst bf'ing and had no problems. I also have bad skin generally and it's much better when I am on Cerazette.

No impact on my supply, AFAIK.

emsyj Tue 01-Jan-13 10:46:26

I took another type of pill whilst breastfeeding and gave up after only a few weeks (on the pill, not the feeding). I gained a ton of weight, felt weepy and awful - did not get on with it one bit. But it didn't affect my supply, although I generally am an overproducer and DD was very tiny at the time and exclusively breastfed - whether it would have made more difference if she'd been on solids as well as milk I don't know.

(Sorry, that's not very helpful...)

Yorkville Tue 01-Jan-13 10:09:15

I'm still breastfeeding my 15 month old and have really bad skin which the dr says is hormonal. He's suggested I take Yasmin and said the only impact on bf may be a decrease in milk production. I'm concerned about whether there could be other side effects of taking a hormone when bf, just wondered if anyone else has tried this or thinks it is risky? Thanks

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now